Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 114, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2022, 11:23 PM CDT for 4 counties in Alabama. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 11:23 PM CDT (04:23 UTC)
- Expired
- Apr 14, 2022, 12:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 89 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:25 PM CDT | TSTM WND DMG | 3 S Herbert, AL | TREE DOWN AND DEBRIS ON SOUTH SHACKELFORD RD. |
| Apr 13, 11:30 PM CDT | TSTM WND DMG | 3 Nw Wald, AL | TREE DOWN ON VICKERY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
067
WUUS54 KMOB 140423
SVRMOB
ALC013-035-039-041-140530-
/O.NEW.KMOB.SV.W.0114.220414T0423Z-220414T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1123 PM CDT Wed Apr 13 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Butler County in south central Alabama...
Crenshaw County in south central Alabama...
Central Conecuh County in south central Alabama...
Northern Covington County in south central Alabama...
* Until 1230 AM CDT.
* At 1123 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Gordonville to 10 miles
northwest of Georgiana to 12 miles north of Evergreen, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville, Luverne, Georgiana, Brantley, McKenzie, Rutledge,
Dozier, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8616 3153 8620 3144 8620 3144 8719
3175 8691 3196 8689 3196 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0423Z 257DEG 44KT 3200 8682 3176 8686 3161 8697
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM3 follow-up statements
664
WWUS54 KMOB 140457
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1157 PM CDT Wed Apr 13 2022
ALC013-035-039-041-140530-
/O.CON.KMOB.SV.W.0114.000000T0000Z-220414T0530Z/
Butler AL-Crenshaw AL-Conecuh AL-Covington AL-
1157 PM CDT Wed Apr 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN BUTLER...CRENSHAW...EAST CENTRAL CONECUH AND NORTHERN
COVINGTON COUNTIES...
At 1157 PM CDT, severe thunderstorms were located along a line
extending from near Highland Home to 4 miles west of Rutledge to 9
miles northwest of Dozier, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Luverne, Brantley, McKenzie, Rutledge, Dozier, Glenwood, Petrey and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3144 8683 3179 8650 3196 8646 3196 8641
3204 8640 3205 8630 3197 8630 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
3153 8620 3144 8620
TIME...MOT...LOC 0457Z 263DEG 44KT 3197 8634 3173 8638 3158 8649
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM159
WWUS54 KMOB 140509
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1209 AM CDT Thu Apr 14 2022
ALC013-035-140519-
/O.CAN.KMOB.SV.W.0114.000000T0000Z-220414T0530Z/
Butler AL-Conecuh AL-
1209 AM CDT Thu Apr 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER AND EAST
CENTRAL CONECUH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
LAT...LON 3153 8620 3144 8620 3144 8655 3153 8650
3197 8628 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0509Z 260DEG 42KT 3193 8623 3169 8627 3154 8638
$$
ALC039-041-140530-
/O.CON.KMOB.SV.W.0114.000000T0000Z-220414T0530Z/
Crenshaw AL-Covington AL-
1209 AM CDT Thu Apr 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...
At 1209 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Lapine to Luverne to 3 miles
north of Dozier, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Luverne, Brantley, Rutledge, Dozier, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8620 3144 8620 3144 8655 3153 8650
3197 8628 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0509Z 260DEG 42KT 3193 8623 3169 8627 3154 8638
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM532
WWUS54 KMOB 140528
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1228 AM CDT Thu Apr 14 2022
ALC039-041-140537-
/O.EXP.KMOB.SV.W.0114.000000T0000Z-220414T0530Z/
Crenshaw AL-Covington AL-
1228 AM CDT Thu Apr 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR CRENSHAW AND NORTHEASTERN
COVINGTON COUNTIES WILL EXPIRE AT 1230 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Alabama.
LAT...LON 3153 8620 3144 8620 3144 8655 3153 8650
3197 8628 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0527Z 257DEG 44KT 3198 8598 3174 8602 3159 8613
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:15 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 13, 10:15 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1015 PM CDT Wed Apr 13 2022
.NEAR TERM /Now Through Friday/...Tornado Watch (until midnight)
and Severe Thunderstorm Watch (until 2 AM) are in effect for
most of the area into the early morning hours.
No significant changes from previous forecast reasoning. The
forecast challenge for the remainder of the near term period will
continue to focus on the potential and timing of severe weather
and heavy rainfall starting later this evening and continuing into
Thursday morning. Discrete convection out ahead of the main
complex of storms that is currently moving out of northeastern LA
and into western MS has had difficulty materializing thus far this
evening, especially over into southeast MS and southwestern AL as
mid level capping continues in that area. The capping our ahead
of the main complex has been gradually eroding from west to east
across MS over the past few hours, thus the potential for discrete
cells and severe storms will gradually be increasing over our
western CWA this evening. It still appears that the primary
severe, and a heavy rain threat as well, for our area will be
associated with the QLCS (convective complex) currently moving
into western MS, which should approach our interior southeast MS
zones by around 9 or 10 PM this evening. Model soundings indicate
that by about that time, the mid level cap will also have eroded
enough (at least over southeast MS and parts of southwest AL), so
severe weather will certainly be a possibility. A sector of around
1500 J/KG SBCAPE will be over the southern portions of our
forecast in advance of the QLCS, along with SFC-1KM Bulk Shear
values generally in the 35 to 45 knot range along with SFC-1KM SRH
values up to near 200 M2/S2. The QLCS should move from northwest
to southeast across the forecast area through the overnight hours,
with some potential for additional convection to re-develop
across coastal portions of southwest AL and the western FL
panhandle through much of Thursday morning, if not potentially
into the early afternoon Thursday as the boundary may stall near
the coast.
Rainfall rates in association with the advancing QLCS could be
quite efficient, with many areas likely to pick up a quick 1-2" of
rain. There could be a few pockets of enhanced rainfall in excess
of 3-4" which could result in localized flash flooding tonight
into Thursday morning, especially across southeast MS and portions
of southwest AL. Confidence in larger scale flash flooding
continues to be low enough to preclude a Flash Flood Watch
issuance. We will continue to advertise a limited flooding threat
in our local graphics and WPC has most our area outlooked with a
Slight chance for flooding rainfall through 7 AM Thursday and then
a Minimal chance through the day on Thursday.
After lingering showers continuing into late Thursday afternoon,
looks to be drier Thursday night into Friday.
Persistent swell from the continued onshore flow will result in a
HIGH risk of deadly rip currents through at least Friday night.
/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Apr 13, 10:09 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 PM CDT Wed Apr 13 2022
ALZ052-053-261-262-MSZ075-076-078-079-140415-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-George MS-
1009 PM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of northern Mobile,
northwestern Baldwin, southern Washington, south central Clarke,
northern George, Perry, Greene and northeastern Stone Counties
through 1115 PM CDT...
At 1008 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Fruitdale to 6 miles east of Brooklyn. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Lucedale, Creola, Leakesville, Chunchula, Gulfcrest, Deer
Park, Axis, Beaumont, Calvert, Mount Vernon, New Augusta, McLain,
McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama...and southeastern Mississippi.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3091 8914 3133 8914 3133 8779 3130 8778
3130 8771 3089 8792 3090 8924
TIME...MOT...LOC 0308Z 278DEG 27KT 3133 8852 3104 8908
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MMLocal storm report, Apr 13, 11:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG 3 NNE COFFEEVILLE 31.80N 88.07W
04/13/2022 CLARKE AL EMERGENCY MNGR
TREES BLOCKING ROAD NEAR HIGHWAY 69 AND
ULCANUSH LANE.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 68 min |
| Apr 13, 9:19 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 56 min |
| Apr 13, 9:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 62 min |
| Apr 13, 10:37 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Washington, Wilcox | 53 min |
| Apr 13, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 54 min |
| Apr 13, 11:47 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Apr 13, 11:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 14, 12:15 AM CDT | Special Weather Statement | MOB | Baldwin, Covington, Escambia | 60 min |
| Apr 14, 12:46 AM CDT | Special Marine Warning | MOB | 119 min | |
| Apr 14, 1:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 14, 1:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 14, 2:10 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 14, 2:48 AM CDT | Special Marine Warning | MOB | 87 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.